Missouri, 2007Tornadoes and Flash Flooding in Missouri, June 30, 2007
June 30, 2007 · NWS SGF · 28 events in 18 counties and zones
A near tropical like airmass combined with unseasonably strong wind shear to produce organized thunderstorms across the Ozarks. Mostly flash flooding occurred in response to these storms, however, a few tornadoes also developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A near tropical like airmass combined with unseasonably strong wind shear to produce organized thunderstorms across the Ozarks. Mostly flash flooding occurred in response to these storms, however, a few tornadoes also developed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 30, 6:25 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 30, 6:25 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 AM CDT SAT JUN 30 2007
...SERIOUS FLOOD SITUATION TODAY FOR EXTREME SOUTHEAST KANSAS AND
WESTERN MISSOURI TAKING SHAPE...
.DISCUSSION...
CONVECTIVE COMPLEX CONTINUES OVER SOUTHEAST KANSAS/WESTERN MISSOURI.
MODERATE TO HEAVY RAINFALL MOVED INTO OUR WESTERN TWO TIERS OF
COUNTIES EARLY THIS MORNING WITH RADAR ESTIMATED HOURLY RAINFALL
RATES UP TO 1.5 INCHES FALLING OVER OUR KANSAS COUNTIES. THOUGH NOT
AS BAD AS KANSAS COUNTIES FURTHER WEST...THIS AREA IS ALREADY
DEALING WITH RIVER FLOODING AND CONTINUED RAIN TODAY IS ONLY GOING
TO INCREASE PROBLEMS. HEAVIER RAINS EXPECTED TO SHIFT A LITTLE
FURTHER EAST TODAY. THE FORECAST CHALLENGE IS HOW FAR EAST THIS
HEAVY RAIN WILL EXTEND.
CURRENTLY...MCS TAKING MORE OF A NORTH AND EASTERLY TRAJECTORY ON WV
IMAGERY PAST SEVERAL HOURS THIS MORNING. RADAR IMAGERY SHOWING
MODERATE TO HEAVY SHOWERS STARTING TO DIE OFF A LITTLE OVER OUR
WESTERN TWO TIERS OF COUNTIES...BUT ANOTHER LINE OF SHOWERS BEING
SEEN BEHIND THIS ONE WILL MOVE INTO OUR WESTERN ZONES LATER THIS
MORNING.
TODAY...LLVL JET EVIDENT ON THE NDSK PROFILER AT 35 KTS FROM THE
SOUTHWEST SHOULD CONTINUE TO PROVIDE LLVL FORCING TO KEEP CONVECTION
GOING AT LEAST THROUGH THE MORNING. MODEL QPF OUTPUT A LITTLE LOW AS
REALTIME OBS OUT IN EASTERN KANSAS REPORTING ANYWHERE FROM 1.1
INCHES IN CHANUTE TO ALMOST 2.6 INCHES AT PARSONS KANSAS FOR PAST 6
HOURS. HAVE UPPED QPF AMOUNTS FOR THIS MORNING FOR TODAY TO REFLECT
THIS. OUR WESTERN COUNTIES WEST OF A LINE FROM OSCEOLA TO CASSVILLE
WILL BE LOOKING AT 1 TO 3 INCHES OF ADDITIONAL RAINFALL AMOUNTS WITH
LOCALLY HEAVIER AMOUNTS IN HEAVIER THUNDERSTORMS. WILL BE HITTING
THE HWO HARD FOR FLOODING POTENTIAL TODAY FOR THESE AREA. BOTH GFS
AND WRF CONTINUE THE 850MB CONVERGENCE ZONE OVER CENTRAL AND WESTERN
PORTIONS OF THE CWA TODAY...SAGGING SLOWLY SOUTHWARD INTO SOUTHERN
MISSOURI LATE THIS AFTERNOON INTO THE EVENING. WILL EXTEND FLASH
FLOOD WATCH INTO SUNDAY MORNING FOR OUR WESTERN COUNTIES.
SUNDAY ON...CONVERGENCE ZONE ACROSS SOUTHERN PORTIONS OF THE CWA
SUNDAY MORNING BEFORE FINALLY PUSHING SOUTH AND SOUTHWEST SUNDAY
AFTERNOON. RIDGING FROM NORTH AND NORTHEAST BUILDS IN PUSHING THE
OKLAHOMA LOW FURTHER SOUTHWEST INTO WESTERN TEXAS. LOOKS LIKE DRY
CONDITIONS FOR THE AREA BY SUNDAY AFTERNOON. GFS IS HINTING AT
ANOTHER SHORTWAVE POSSIBLY THURSDAY...BUT WILL WORRY ABOUT THAT IN
LATER FORECASTS.
GCC
&&
.AVIATION...
FOR THE 12Z TAFS...LOWER STRATUS IS EXPECTED TO PERSIST AT
SPRINGFIELD FOR JUST THE FIRST FEW HOURS OF THE TAF CYCLE BEFORE
MIXING OUT WITH DAYTIME HEATING. OTHERWISE EXPECT MAINLY MVFR
CEILINGS WITH A CONTINUED MENTION OF VICINITY SHOWERS AND TEMPO
STORMS FOR BOTH SPRINGFIELD AND JOPLIN.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058-
068>071-079>081-090-091-095-103-104.
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR MOZ066-067-077-
078-088-089-093-094-101-102.
KS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KSZ073-097-101.
&&
WFO SGFHazardous weather outlook, Jun 30, 4:01 AM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 AM CDT SAT JUN 30 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
501 AM CDT SAT JUN 30 2007
...SIGNIFICANT FLOODING POSSIBLE ACROSS SOUTHEAST KANSAS AND
WESTERN MISSOURI TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS THE POTENTIAL OF DANGEROUS FLOODING OVER SOUTHEAST
KANSAS AND WESTERN MISSOURI THOUGH THIS EVENING.
A PERSISTENT UPPER LEVEL STORM SYSTEM OVER THE SOUTHERN PLAINS
IS CONTINUING TO PRODUCE SLOW MOVING THUNDERSTORMS OVER SOUTHEAST
KANSAS AND NORTHEAST OKLAHOMA. STORMS WILL CONTINUE TO MOVE INTO
CHEROKEE...CRAWFORD...AND BOURBON COUNTIES THROUGH THE MORNING
AND INTO WESTERN MISSOURI THIS LATER THIS MORNING. RAINFALL RATES
OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE IN COUNTIES ALONG
THE WESTERN MISSOURI STATE LINE THROUGH THE DAY. TOTAL RAINFALL
AMOUNTS WILL LIKELY EXCEED THREE TO FIVE INCHES IN SOME AREAS.
STRONGER STORMS WILL ALSO BE CAPABLE OF GUSTY 30 TO 40 MPH
WINDS. ALL THUNDERSTORMS CAN PRODUCE DANGEROUS LIGHTNING.
MOST RIVERS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI ARE
ALREADY AT FLOOD STAGE. WITH CONTINUED HEAVY RAINFALL
TODAY...SIGNIFICANT RISES IN THE MARMATON AND LITTLE OSAGE RIVERS
WILL CONTINUE THROUGH THE DAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ONGOING HEAVY RAINFALL WILL BE POSSIBLE SUNDAY MORNING OVER
SOUTHEAST KANSAS AND WESTERN MISSOURI BEFORE GRADUALLY ENDING
BEFORE NOON. OTHER SCATTERED STORMS WILL LIKELY REDEVELOP IN THE
AFTERNOON WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE ONCE
AGAIN.
THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE AREA THURSDAY AS
A COLD FRONT DROPS THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO REPORT ANY NOTABLE
REPORTS OF MEASURED HEAVY RAINFALL AND ANY AREAS OF FLOODING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CLAYCOMB
In the hours before
Local storm report, Jun 30, 3:32 AM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD FORT SCOTT 37.84N 94.71W
06/30/2007 BOURBON KS LAW ENFORCEMENT
NUMEROUS STREETS FLOODED IN TOWN AS WELL AS AROUND THE
COUNTY. ALL ACCESS HIGHWAYS TO MAPLETON ARE FLOODED AND
IMPASSABLE.
0400 AM FLASH FLOOD GIRARD 37.51N 94.84W
06/30/2007 CRAWFORD KS LAW ENFORCEMENT
HIGHWAY 7 FLOODED IN GIRARD
0420 AM FLASH FLOOD 1 S SCAMMON 37.26N 94.82W
06/30/2007 CHEROKEE KS EMERGENCY MNGR
HIGHWAY 102 AT THE INTERSECTION OF HIGHWAY 7 IS CLOSED
DUE TO FLOODING.
0420 AM HEAVY RAIN WEST MINERAL 37.28N 94.92W
06/30/2007 E4.00 INCH CHEROKEE KS EMERGENCY MNGR
RAINFALL OF AROUND FOUR INCHES IN THREE HOUR PERIOD
ENDING AT 3 AM.
&&
MTERRYEvent by event
16 flash flood, 6 funnel cloud, 3 tornado, 3 thunderstorm wind. Local standard time, as filed.
Flash Flood, St. Clair
- When
- June 30, 9:00 AM CST to 1:30 PM CST
- Where
- St. Clair County, Osceola
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.050, -93.700
Excessive rain caused several low water crossing across the county to become flooded and impassable to motorists.
Flash Flood, Morgan
- When
- June 30, 9:00 AM CST to 1:00 PM CST
- Where
- Morgan County, 0.69 mi N of Florence
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.590, -92.980
Several creeks flooded over low water crossing and other low lying roads.
Flash Flood, Benton
- When
- June 30, 9:47 AM CST to 1:00 PM CST
- Where
- Benton County, 0.69 mi S of Hastain
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.190, -93.170
Excessive rainfall caused numerous low lying areas and low water crossings over much of the county to flood and become impassable to motorists. A few locations included the intersection of Deer Creek and Highway V and a section of T Highway approximately three miles north of Warsaw.
Flash Flood, Miller
- When
- June 30, 10:00 AM CST to 2:00 PM CST
- Where
- Miller County, Eldon
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.350, -92.580
Excessive rainfall caused a few low water crossings and secondary roads to become flooded and impassable to motorists.
Flash Flood, Vernon
- When
- June 30, 10:32 AM CST to 1:30 PM CST
- Where
- Vernon County, 1.29 mi ESE of Nevada Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.840, -94.300
The Marmaton River flooded out of its banks and into numerous low lying areas making county roads in northern Vernon County impassable. Other areas of the county also experienced flash flooding including sections of Highway 54 east of Nevada, sections of Highway B, and sections of Highway 43 south of Deerfield.
Tornado, Polk
- When
- June 30, 12:40 PM CST to 12:42 PM CST
- Where
- Polk County, 2 mi SW of Eudora
- Rating
- EF0
- Path length
- 0.75 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.460, -93.576
A National Weather Service storm survey revealed that a weak EF-0 tornado touched down in a rural area along County Road 36 just south of its intersection with Highway W. One barn was heavily damaged along with several trees.
Thunderstorm Wind, Greene
- When
- June 30, 2:00 PM CST
- Where
- Greene County, 0.55 mi E of Cave Spg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.350, -93.460
Severe thunderstorm wind gusts downed a few large limbs in the Cave Springs area.
Tornado, Christian
- When
- June 30, 2:25 PM CST
- Where
- Christian County, 1.49 mi SSW of Ozark
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.000, -93.230
A weak EF-0 tornado touched down near the intersection of Highway 65 and Highway 14. No damage occurred from this tornado.
Flash Flood, Greene
- When
- June 30, 2:30 PM CST to 7:30 PM CST
- Where
- Greene County, 0.88 mi NW of Sacville
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.410, -93.440
Flash flooding inundated a section of Farm Road 2 two miles east of Z Highway.
Funnel Cloud, Christian
- When
- June 30, 2:36 PM CST
- Where
- Christian County, 1.1 mi W of Ozark
- Reported by
- Amateur Radio
- Coordinates
- 37.020, -93.240
Flash Flood, Christian
- When
- June 30, 2:58 PM CST to 8:00 PM CST
- Where
- Christian County, 0.88 mi SW of Cassidy
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.060, -93.260
The intersection of Highways MM and CC experienced flash flooding due to excessive rainfall.
Flash Flood, Polk
- When
- June 30, 3:02 PM CST to 7:30 PM CST
- Where
- Polk County, 1.3 mi WNW of Brighton
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.460, -93.370
A section of Highway 13 at Highway 215 experienced flash flooding and became impassable to motorists.
Thunderstorm Wind, Polk
- When
- June 30, 3:10 PM CST
- Where
- Polk County, 0.88 mi SE of Pleasant Hope
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.460, -93.270
Funnel Cloud, Polk
- When
- June 30, 3:11 PM CST
- Where
- Polk County, 0.88 mi NE of Pleasant Hope
- Reported by
- Public
- Coordinates
- 37.480, -93.270
Funnel Cloud, Dallas
- When
- June 30, 3:38 PM CST
- Where
- Dallas County, 0.88 mi NW of Olive
- Reported by
- Emergency Manager
- Coordinates
- 37.460, -93.160
Thunderstorm Wind, Christian
- When
- June 30, 4:00 PM CST
- Where
- Christian County, Sparta
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 37.000, -93.080
Severe thunderstorm wind gusts snapped a few trees and caused some minor damage to a porch and roof of a home.
Flash Flood, Stone
- When
- June 30, 4:05 PM CST to 8:30 PM CST
- Where
- Stone County, 1.8 mi WSW of Ponce de Leon
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.860, -93.380
Thunderstorms containing heavy rainfall caused several roads near the Abesville area to experience flash flooding.
Funnel Cloud, Webster
- When
- June 30, 4:25 PM CST
- Where
- Webster County, 1.49 mi NNE of Marshfield
- Reported by
- Amateur Radio
- Coordinates
- 37.350, -92.910
Flash Flood, Lawrence
- When
- June 30, 4:36 PM CST to 7:45 PM CST
- Where
- Lawrence County, 0.55 mi E of Mt Vernon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.100, -93.820
Heavy rain caused flooding over a section of Highway D near its intersection with Oppossum Hollow Road.
Tornado, Webster
- When
- June 30, 4:40 PM CST
- Where
- Webster County, 0.88 mi NE of Marshfield
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Amateur Radio
- Coordinates
- 37.340, -92.910
A brief tornado touched down on the southeast side of Marshfield along Playschool Road. No damage resulted from this weak EF-0 tornado.
Funnel Cloud, Webster
- When
- June 30, 4:48 PM CST
- Where
- Webster County, 1.79 mi WNW of Bracken
- Reported by
- Amateur Radio
- Coordinates
- 37.340, -92.830
Funnel Cloud, Douglas
- When
- June 30, 4:55 PM CST
- Where
- Douglas County, 1.77 mi NE of Dogwood
- Reported by
- Amateur Radio
- Coordinates
- 37.050, -92.830
Flash Flood, Webster
- When
- June 30, 5:03 PM CST to 9:30 PM CST
- Where
- Webster County, 2.77 mi S of Niangua
- Cause
- Heavy Rain
- Injuries
- 3 direct, 0 indirect
- Reported by
- Amateur Radio
- Coordinates
- 37.340, -92.850
Excessive rainfall caused significant flash flooding across much of the county. At a flooded roadway near Marshfield, a vehicle was swept off of the road. Three injuries resulted from this episode.
Flash Flood, Taney
- When
- June 30, 5:46 PM CST to 9:30 PM CST
- Where
- Taney County, Forsyth
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.680, -93.120
Thunderstorms containing heavy rain caused isolated flooding across Taney County.
Flash Flood, Ozark
- When
- June 30, 6:30 PM CST to 10:45 PM CST
- Where
- Ozark County, Gainesville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.600, -92.430
Several roads and low water crossings became impassable to motorists due to excessive rainfall.
Flash Flood, Howell
- When
- June 30, 7:30 PM CST to 11:30 PM CST
- Where
- Howell County, West Plains
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.730, -91.850
A section of County Road 8270 was inundated with swift flowing flood water. No injuries occurred from a vehicle that was swept off of this road.
Flash Flood, Texas
- When
- June 30, 9:08 PM CST to 11:30 PM CST
- Where
- Texas County, 0.69 mi S of Cabool
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 37.120, -92.100
Excessive rainfall produced flooding along several low lying streets in the community of Cabool.
Flash Flood, Barton
- When
- June 30, 9:43 PM CST to 11:45 PM CST
- Where
- Barton County, 3.9 mi E of Mindenmines
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.470, -94.530
A section of Highway 160 east of Mindenmines was closed off from motorists as flash flooding inundated the highway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Georgia, June 30, 20071 death · 2 injured · 1 event
- Hail and Damaging Winds in Georgia, June 30, 2007$328,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Florida, June 30, 2007$300,000 · 1 in hail · 5 events
- Damaging Winds in Alabama, June 30, 2007$38,000 · 50 kt wind · 8 events
- Lightning Strikes in Florida, June 30, 20073 injured · $5,000 · 2 events
- Hail and Damaging Winds in South Carolina, June 30, 2007$19,000 · 1 in hail · 9 events
- Flash Flooding and Flood in Texas, June 30, 2007$22,000 · 5 events
- Hail and Damaging Wind in Tennessee, June 30, 2007$25,000 · 55 kt wind · 2 events
- Damaging Winds in Alabama, June 30, 2007$13,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Mississippi, June 30, 2007$8,000 · 53 kt wind · 8 events
- Flash Flood and Lightning Strike in Arkansas, June 30, 2007$12,000 · 2 events
- Hail and Damaging Winds in Georgia, June 30, 2007$11,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45441, 45444, 45437, 45448, 45440, 45491, 45480, 45493, 45451, 45474, 45452, 45454, 45482, 45475, 45476, 45483, 45456, 45477, 45463, 45495, 45478, 45479, 45459, 45466, 45467, 45470, 45471, 45473.